MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 22MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 22MM; SCREW, FIXATION, BONE
Model Number 204.822
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional pro-codes: hrs, jds.Expiration date and lot number unknown.Complainant part is not expected to be returned for manufacturer review / investigation.(b)(4).Without a lot number, the device history records review could not be completed as no product was received.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an (b)(6) 2018 the patient underwent a removal surgery to remove the synthes olecranon plate due to pain and symptomatic hardware.On (b)(6) 2016, the patient was assembling a parade float where she was knocked off by an object and fell 5 feet to the ground.She fell on outstretched hands and then onto her face.She reports significant amount of pain in bilateral upper extremities and left side of face.She suffered an elbow fracture that required surgery and the placement of a synthes radial head prosthesis system in her left elbow and synthes olecranon locking plate and screws in her right elbow.On (b)(6) 2018, the patient underwent removal hardware.Multiple stab wounds were made along the course of the olecranon plate and the screws were removed.Once the screws were removed from the olecranon plate, we were able to pass in an elevator and loosen the plate off the back of the olecranon.The plate was then fed out through one of the incisions and we were able to remove the whole plate.This complaint involves one (1) device.This report is one (1) 3.5 mm cortex screw self-tapping 22 mm.This report is 2 of 6 for (b)(4).
 
Event or Problem Description
It was reported that on an (b)(6) 2018 the patient underwent a removal surgery to remove the synthes olecranon plate due to pain and symptomatic hardware.On (b)(6) 2016, the patient was assembling a parade float where she was knocked off by an object and fell 5 feet to the ground.She fell on outstretched hands and then onto her face.She reports significant amount of pain in bilateral upper extremities and left side of face.She suffered an elbow fracture that required surgery and the placement of a synthes radial head prosthesis system in her left elbow and synthes olecranon locking plate and screws in her right elbow.On (b)(6) 2017, patient's main complaint was decreased left supination and also complains of occasional popping or mild crepitus about her left elbow and forearm.There was also a superficial tender nodule on her left medial elbow and complained of medial-sided elbow pain.In regards to her right elbow, she complained of global pain and the inability to completely extend her elbow.She also has a prominence of the olecranon plate.On (b)(6) 2018, the patient underwent removal hardware.Multiple stab wounds were made along the course of the olecranon plate and the screws were removed.Once the screws were removed from the olecranon plate, we were able to pass in an elevator and loosen the plate off the back of the olecranon.The plate was then fed out through one of the incisions and we were able to remove the whole plate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
3.5MM CORTEX SCREW SELF-TAPPING 22MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8972540
Report Number2939274-2019-60393
Device Sequence Number233711
Product Code HWC
UDI-Device Identifier10886982146298
UDI-Public(01)10886982146298
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K131186
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number204.822
Device Catalogue Number204.822
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer09/13/2019
09/13/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date09/16/2019
10/03/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight72